Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 522, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2011, 4:14 PM CDT for Rankin County, Scott County, Smith County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 4, 2011, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:20 PM CDT | TSTM WND DMG | Morton, MS | TREES WERE DOWNED IN THE CITY OF MORTON. |
| Jul 4, 4:35 PM CDT | TSTM WND DMG | 3 Nnw Morton, MS | SEVERAL TREES WERE DOWNED BETWEEN MORTON AND BRANCH...INCLUDING THE AREA ALONG MS HIGHWAY 481. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WUUS54 KJAN 042114 SVRJAN MSC121-123-129-042200- /O.NEW.KJAN.SV.W.0522.110704T2114Z-110704T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT MON JUL 4 2011 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI... SOUTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...MORTON...FOREST... NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI... * UNTIL 500 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PULASKI MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMEWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3220 8998 3243 8998 3243 8932 3215 8932 TIME...MOT...LOC 2114Z 276DEG 5KT 3229 8962 $$ DL
2 follow-up statements
976 WWUS54 KJAN 042132 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 432 PM CDT MON JUL 4 2011 MSC121-123-129-042200- /O.CON.KJAN.SV.W.0522.000000T0000Z-110704T2200Z/ SMITH MS-RANKIN MS-SCOTT MS- 432 PM CDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN SCOTT...CENTRAL RANKIN AND NORTHERN SMITH COUNTIES... AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PELAHATCHIE MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLKVILLE...MORTON...HOMEWOOD...PULASKI...LAKE AND FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE A STRUCTURE IMMEDIATELY. && LAT...LON 3220 8998 3243 8998 3243 8932 3215 8932 TIME...MOT...LOC 2132Z 265DEG 9KT 3236 8974 $$ DL
912 WWUS54 KJAN 042145 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 445 PM CDT MON JUL 4 2011 MSC121-123-129-042200- /O.CON.KJAN.SV.W.0522.000000T0000Z-110704T2200Z/ SMITH MS-RANKIN MS-SCOTT MS- 445 PM CDT MON JUL 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTHERN SCOTT...EAST CENTRAL RANKIN AND NORTHWESTERN SMITH COUNTIES... AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORTON MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMEWOOD...PULASKI AND FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3219 8940 3219 8982 3243 8996 3243 8935 TIME...MOT...LOC 2145Z 265DEG 9KT 3236 8970 $$ DL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:04 PM CDT, 10 minutes earlier.
Area forecast discussion, Jul 4, 4:04 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 404 PM CDT MON JUL 4 2011 .DISCUSSION... LATE AFTERNOON THROUGH TONIGHT... CONVECTIVE PRECIPITATION HAS BEEN MOST PROMINENT ALONG A LOW-LEVEL MOISTURE/CONVERGENCE AXIS EXTENDING FROM SOUTH CENTRAL INTO EAST CENTRAL MS WHERE MIXED LAYER CAPE IS UP TO ~3500 J/KG AND PRECIPITABLE WATER ~ 2 INCHES. AND STEEP LOW-MID LEVEL LAPSE RATES AND DCAPE UP TO 1200 J/KG ARE CONTRIBUTING TO AN ACTIVE MICROBURST DAY. MEANWHILE...A SHORTWAVE TROUGH WORKING ITS WAY SOUTH INTO THE TN VALLEY REGION IS LOWERING HEIGHTS OVER NRN PORTIONS OF THE ARKLAMISS AND THIS COMBINED WITH AN OLD OUTFLOW BOUNDARY HAS LED TO ANOTHER ROUND OF STORMS NOW APPROACHING THE HWY 82 CORRIDOR. THESE STORMS ARE BIT MORE MORE ORGANIZED AND WILL ALSO BE CAPABLE OF DAMAGING WINDS/HAIL AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. IT SEEMS INEVITABLE THAT OUTFLOW FROM THE NRN CONVECTION AND SRN CONVECTION WILL COMBINE TO INCREASE TSTM COVERAGE FOR AREAS NORTH OF I-20 AND SOUTH OF HWY 82 AS WE GO INTO THE EARLY EVNG. GIVEN THE HIGH MOISTURE CONTENT...BOUNDARY MERGERS...AND SLOW STORM MOVEMENTS...WILL MENTION THE POTENTIAL FOR LOCALIZED FLASH FLOODING IN ADDITION TO SEVERE WEATHER POTENTIAL IN THE HWO THROUGH EARLY EVENING. OTHERWISE... EXPECT THE SHOWER/TSTM ACTIVITY TO GRADUALLY COME TO AN END LATE THIS EVENING AND OVERNIGHT AS NIGHTTIME COOLING AND CONVECTIVE OVERTURNING STABILIZE THE AIRMASS. TUESDAY AND TUESDAY NIGHT... ENERGY FROM THE SHORTWAVE TROUGH WILL PERSIST OVER THE ARKLAMISS AS WE GO INTO MID WEEK. THIS WILL SET UP A FAVORABLE PATTERN FOR MAINLY AFTN/EVENING SHOWERS/TSTMS ALONG WITH A CONTINUED RISK FOR MICROBURSTS. THE RIDGE/TROUGH POSTIONS SEEM MOST FAVORABLE FOR GETTING GREATER CONVECTIVE COVERAGE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR TUESDAY AFTN/EVNG. AFTERNOON READINGS SHOULD NOT BE QUITE AS HOT GIVEN INCREASED MOISTURE/CONVECTION AND DECREASING RIDGE INFLUENCE. /EC/ WEDNESDAY THROUGH SUNDAY...THE UPSWING IN AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST THROUGH THE WEEKEND AS A WARM AND UNSTABLE AIRMASS DRAPED OVER THE DEEP SOUTH REMAINS IN PLACE. NO REAL CHANGE IS EXPECTED AT THE SURFACE THROUGH THE WEEK AS DEW POINTS HANG IN THE LOW TO MID 70S...ACCOMPANIED BY LIGHT SOUTHERLY SURFACE WINDS. A WEAK FRONTAL BOUNDARY LIMPING INTO NORTHERN MS ON WEDNESDAY WILL PROVIDE A FOCUS FOR DEEP MOIST CONVECTION IN THAT VICINITY THROUGH THE WEEK...WITH TYPICAL SUMMERTIME CONVECTION EXPECTED ELSEWHERE AS INTENSE SURFACE HEATING RAMPS UP THE INSTABILITY. ENHANCED SEA BREEZE ACTIVITY WILL HAVE TO BE MONITORED ACROSS SOUTHERN ZONES FOR POSSIBLE FOCUSING OF CONVECTIVE POTENTIAL IN THOSE AREAS. AS FOR SEVERE POTENTIAL...WEDNESDAY APPEARS TO HAVE AT LEAST A DECENT SHOT AT A FEW SEVERE STORMS PRIMARILY DUE TO AN UPPER TROPOSPHERIC LOW DRIFTING NORTH FROM THE GULF OF MEXICO THAT WILL PROVIDE SOME ADDED FORCING...COUPLED WITH A VERY UNSTABLE AIRMASS MARKED BY VERTICAL TOTALS IN EXCESS OF 26C. PRIMARY RISK WITH ANYTHING THAT DEVELOPS WILL BE DAMAGING WIND GUSTS FROM MICROBURSTS THANKS TO STEEP LOW LEVEL LAPSE RATES AND ASSOCIATED HIGH VALUES OF DCAPE...AS WELL AS LOCALLY HEAVY RAINFALL UNDER THUNDERSTORM CORES. VERTICAL TOTAL VALUES DROP-OFF SOMEWHAT THURSDAY INTO THE WEEKEND WHICH SHOULD HELP LIMIT UPDRAFT INTENSITIES THE LATTER HALF OF THE WEEK...KEEPING SEVERE POTENTIAL MORE ISOLATED IN NATURE. REGARDLESS...CONVECTIVE ACTIVITY CAN BE EXPECTED EACH DAY STARTING IN THE EARLY AFTERNOON HOURS DIMINISHING IN THE MID TO LATE EVENING HOURS. ON THE TEMPERATURE FRONT REALLY NOT EXPECTING MUCH CHANGE THROUGH THE WEEK. HIGHS SHOULD TOP IN THE MID 90 DEGREE RANGE EACH AFTERNOON...JUST A TAD ABOVE NORMAL. HEAT INDEX VALUES WILL RISE TO NEAR 100 DEGREES EACH DAY. OVERNIGHT LOWS WILL FALL INTO THE LOW TO MID 70S...NEAR NORMAL FOR EARLY JULY. /BK/ && .AVIATION... VFR CONDITIONS WITH SCT-BKN DECKS 4-6K FEET WERE BEING OBSERVED THIS AFTER OUTSIDE OF THUNDERSTORM AREAS. SCATTERED TO NUMEROUS THUNDERSTORMS WERE NOTED OVER THE EAST AND SOUTH WITH MORE ISOLATED COVERAGE TO THE NORTHWEST. ACTIVITY CAN BE EXPECTED TO CONTINUE THROUGH 04Z TUE WITH LCL MVFR/IFR CIGS/VSBYS IN TSTMS. A FEW TSTMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. MODELS STILL INDICATE SOME ACTIVITY MAY PERSIST THROUGH THE NIGHT IN THE NORTH AS A BOUNDARY SAGS FURTHER SOUTH INTO OUR AREA. A BRIEF PERIOD BETWEEN 10Z AND 12Z OF 3-5SM VISIBILITIES WILL AGAIN BE POSSIBLE...ESPECIALLY AREAS THAT RECEIVE SIGNIFICANT RAINFALL TODAY. SCATTERED TO NUMEROUS STORMS CAN BE EXPECTED AGAIN TUESDAY AFTERNOON INTO THE EVENING. /22/ .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 95 72 94 / 37 34 43 28 MERIDIAN 70 95 70 94 / 32 36 43 21 VICKSBURG 73 95 71 93 / 45 31 47 27 HATTIESBURG 73 95 73 94 / 26 39 21 25 NATCHEZ 72 93 72 91 / 25 44 24 32 GREENVILLE 75 96 73 94 / 52 34 46 24 GREENWOOD 73 95 72 94 / 48 36 47 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/BK/22/
Hazardous weather outlook, Jul 4, 5:00 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT MON JUL 4 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 500 AM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH...QUARTER SIZE HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. AFTERNOON HEATING WILL PRODUCE A FEW SEVERE THUNDERSTORMS IN THE MOIST AND UNSTABLE AIR MASS CURRENTLY IN PLACE ACROSS THE AREA. WITH MANY OUTDOOR ACTIVITIES TAKING PLACE THIS 4TH OF JULY HOLIDAY... PLEASE REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE MANY MILES FROM THE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Jul 4, 3:47 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT MON JUL 4 2011
ARZ074-042120-
ASHLEY AR-
347 PM CDT MON JUL 4 2011
...STRONG THUNDERSTORM OVER WESTERN ASHLEY COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF NORTH CROSSETT AT 348
PM CDT...MOVING EAST AT 5 MPH.
PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3329 9203 3329 9200 3330 9200 3331 9197
3333 9197 3340 9179 3316 9170 3312 9201
3325 9205
TIME...MOT...LOC 2048Z 254DEG 3KT 3323 9194
DLLocal storm report, Jul 4, 3:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG COLLINSVILLE 32.49N 88.84W
07/04/2011 LAUDERDALE MS UNKNOWN
SEVERAL TREES DOWN IN THE NORTHERN PART OF LAUDERDALE
COUNTY. RELAYED BY BROADCAST MEDIA.
0317 PM HAIL COLLINSVILLE 32.49N 88.84W
07/04/2011 E0.88 INCH LAUDERDALE MS PUBLIC
DIME TO NICKEL SIZE HAIL IN COLLINSVILLE
&&
JCULINSpecial weather statement, Jul 4, 4:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT MON JUL 4 2011
MSZ050>052-042135-
NEWTON MS-LAUDERDALE MS-SCOTT MS-
403 PM CDT MON JUL 4 2011
...STRONG THUNDERSTORMS MOVING ACROSS THE INTERSTATE 20 CORRIDOR...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF LITTLE ROCK AT 403 PM
CDT...MOVING WEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SCOTT...LAUDERDALE AND NEWTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3224 8848 3223 8967 3254 8959 3258 8839
3253 8839
TIME...MOT...LOC 2103Z 091DEG 3KT 3246 8901
DLLocal storm report, Jul 4, 4:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 2 W POPLAR CREEK 33.35N 89.59W
07/04/2011 MONTGOMERY MS EMERGENCY MNGR
POWERLINES DOWN ON A TREE. POWER OUTAGES IN AREA AROUND
HIGHWAY 407 NEAR POPLAR CREEK.
&&
JCULINSpecial weather statement, Jul 4, 4:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 407 PM CDT MON JUL 4 2011 MSZ045-046-042135- KEMPER MS-NESHOBA MS- 407 PM CDT MON JUL 4 2011 ...STRONG THUNDERSTORM DEVELOPING ALONG THE NESHOBA KEMPER COUNTY LINE... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF FORESTDALE AT 406 PM CDT...MOVING SOUTHEAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL NESHOBA AND WESTERN KEMPER COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3281 8865 3262 8878 3275 8903 3291 8893 TIME...MOT...LOC 2106Z 300DEG 9KT 3279 8889 DL
Special weather statement, Jul 4, 4:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT MON JUL 4 2011
MSZ037-043-044-042140-
MADISON MS-LEAKE MS-ATTALA MS-
411 PM CDT MON JUL 4 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SINGLETON AT 411 PM CDT...
MOVING EAST AT 5 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN ATTALA...NORTHERN LEAKE AND NORTHEASTERN MADISON
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3281 8932 3275 8932 3280 8998 3305 8981
3300 8932 3296 8931 3282 8931
TIME...MOT...LOC 2111Z 283DEG 6KT 3291 8954
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:10 PM CDT | Special Weather Statement | JAN | Montgomery | 30 min |
| Jul 3, 7:13 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 3, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery, Webster | 41 min |
| Jul 3, 7:33 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Jul 3, 7:49 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 3, 8:23 PM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jul 3, 8:28 PM CDT | Special Weather Statement | JAN | Madison | 42 min |
| Jul 3, 8:36 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
| Jul 3, 8:48 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Jul 3, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 41 min |
| Jul 3, 9:30 PM CDT | Special Weather Statement | JAN | Rankin | 25 min |
| Jul 3, 9:54 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 26 min |
| Jul 3, 10:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Montgomery | 23 min |
| Jul 3, 10:22 PM CDT | Special Weather Statement | JAN | Choctaw | 28 min |
| Jul 4, 12:41 PM CDT | Special Weather Statement | JAN | Clarke | 39 min |
| Jul 4, 1:13 PM CDT | Special Weather Statement | JAN | Lincoln | 37 min |
| Jul 4, 1:24 PM CDT | Special Weather Statement | JAN | Jones | 36 min |
| Jul 4, 1:28 PM CDT | Special Weather Statement | JAN | Noxubee | 42 min |
| Jul 4, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 53 min |
| Jul 4, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 62 min |
| Jul 4, 1:50 PM CDT | Flash Flood Warning | JAN | Noxubee | 115 min |
| Jul 4, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 64 min |
| Jul 4, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 28 min |
| Jul 4, 2:10 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 65 min |
| Jul 4, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 46 min |
| Jul 4, 2:22 PM CDT | Special Weather Statement | JAN | Jasper, Lauderdale, Newton | 58 min |
| Jul 4, 2:36 PM CDT | Special Weather Statement | JAN | Copiah | 59 min |
| Jul 4, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 65 min |
| Jul 4, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 55 min |
| Jul 4, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 61 min |
| Jul 4, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 46 min |
| Jul 4, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 44 min |
| Jul 4, 3:20 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Jul 4, 3:29 PM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 54 min |
| Jul 4, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 44 min |
| Jul 4, 3:52 PM CDT | Flash Flood Warning | JAN | Kemper | 113 min |
| Jul 4, 4:03 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton, Scott | 32 min |
| Jul 4, 4:07 PM CDT | Special Weather Statement | JAN | Kemper | 28 min |
| Jul 4, 4:11 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
| Jul 4, 4:24 PM CDT | Special Weather Statement | JAN | Grenada | 31 min |
| Jul 4, 4:34 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 61 min |
| Jul 4, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 41 min |
| Jul 4, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 32 min |
| Jul 4, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jul 4, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 44 min |
| Jul 4, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 56 min |
| Jul 4, 5:31 PM CDT | Special Weather Statement | JAN | Carroll | 29 min |
| Jul 4, 5:34 PM CDT | Special Weather Statement | JAN | Neshoba | 46 min |
| Jul 4, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 44 min |
| Jul 4, 6:08 PM CDT | Special Weather Statement | JAN | Leflore | 62 min |
| Jul 4, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 48 min |
| Jul 4, 6:35 PM CDT | Special Weather Statement | JAN | Madison | 30 min |
| Jul 4, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.